MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)

MERIT MEDICAL SYSTEMS INC SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Catalog Number R2275
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Rupture (2208); Perforation of Esophagus (2399)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The device was discarded at the account.The complaint could not be confirmed and the root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.
 
Event or Problem Description
The customer reports during a hiatal hernia [hh] repair followed by a transoral intragastric fundoplication [tif].During the hhr procedure, the physician dilated the patient using an over-the-wire dilator [60f] device, and while no obvious resistance was noted, upon inspection by the endoscope, there was tearing noted in the esophagus caused by the inflation balloon.It was not deemed to be significant enough to abort the tif procedure however the tearing was observed throughout a significant portion of the lower esophagus.The tif procedure was completed with 4 firings in the posterior aspect, 3 firings in the anterior, and 3 firings in the greater curve area to complete a 285° fundiplication.No problems/issues were noted during the tif procedure.Post-tif procedure the physician ordered an egd.The physician noted a suspicious area toward the posterior aspect of the repaired valve.Looking at the inside view of the gej, the suspicious area could be a perforation.The physician confirmed the perforation and placed a clip in the suspected area along with four additional clips that were placed to address the perforation/tearing of the gej.The patient was stented and is doing well.No evidence of a device malfunction.The patient was kept overnight for continued observation.

Brand Name
SEROSAFUSE IMPLANTABLE FASTENER KIT
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84094
8012531600
MDR Report Key20616268
Report Number1721504-2024-00074
Device Sequence Number18348137
Product Code ODE
UDI-Device Identifier00810275014011
UDI-Public810275014011
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR2275
Device Lot Number403721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown